Alert archive / New Mexico / Wind Advisories in 2007

Wind Advisory 11, NWS El Paso, TX

October 17, 2007

NWS El Paso, TX issued this wind advisory at Oct 17, 2007, 2:52 AM MDT. It took effect at Oct 17, 2007, 12:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2007, 2:52 AM MDT (08:52 UTC)
In effect from
Oct 17, 2007, 12:00 PM MDT
Expired
Oct 17, 2007, 6:00 PM MDT
In force
6 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 170852
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
252 AM MDT WED OCT 17 2007

...WINDY TODAY ACROSS SOUTHERN NEW MEXICO...

.A LOW PRESSURE SYSTEM WILL INTENSIFY OVER EASTERN COLORADO AND
WESTERN KANSAS TODAY RESULTING IN INCREASING WINDS ACROSS SOUTHERN
NEW MEXICO. WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO 45
MPH. HAZARDOUS DRIVING CONDITIONS MAY RESULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

NMZ025-180000-
/O.NEW.KEPZ.WI.Y.0011.071017T1800Z-071018T0000Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
252 AM MDT WED OCT 17 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO
6 PM MDT THIS AFTERNOON. 

A DEVELOPING LOW PRESSURE SYSTEM OVER COLORADO WILL BRING
INCREASING WINDS TO SOUTHERN NEW MEXICO TODAY. WEST TO SOUTHWEST
WINDS WILL REACH SUSTAINED SPEEDS AROUND 30 MPH THIS AFTERNOON
WITH GUSTS TO 45 MPH. THIS WILL CREATE DIFFICULT DRIVING
CONDITIONS AND MAY ALSO CAUSE MINOR DAMAGE TO SMALLER BUILDINGS
AND TREES AND POWER LINES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ROGASH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Oct 17, 2:34 AM MDT, 18 minutes earlier.

Area forecast discussion, Oct 17, 2:34 AM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
234 AM MDT WED OCT 17 2007

.SYNOPSIS...
LOW PRESSURE WILL STRENGTHEN OVER THE HIGH PLAINS STATES TODAY
CAUSING WINDY CONDITIONS ACROSS SOUTHERN NEW MEXICO AND WESTERN
TEXAS. HIGH PRESSURE WILL BRING WARM DRY WEATHER TO THE
BORDERLAND THURSDAY THROUGH SATURDAY. COOLER TEMPERATURES WILL
OCCUR EARLY NEXT WEEK AFTER A COLD FRONT MOVES ACROSS THE REGION
ON SUNDAY.

&&

.DISCUSSION...
LARGE SCALE TROUGHING STILL EVOLVING OVER THE WESTERN UNITED
STATES WITH AN EMBEDDED SHORT WAVE NOW MOVING EASTWARD ACROSS NEW
MEXICO. THIS FEATURE COMBINED WITH UPPER JET STREAK WILL SUPPORT
SURFACE LEE CYCLOGENESIS OVER EASTERN COLORADO/WESTERN KANSAS
TODAY/TONIGHT WITH ASSOCIATED TROUGH AXIS EXTENDING INTO TEXAS
PANHANDLE. INCREASING SURFACE GRADIENTS WILL COINCIDE WITH STRONG
MID LEVEL WINDS NEAR 60 KT ACROSS THE CWA RESULTING IN WINDY
WEATHER THIS AFTERNOON/EARLY TONIGHT. THIS AFTERNOON THE REGION
WILL ACTUALLY EXPERIENCE WARM ADVECTION AND SUBSIDENCE ALOFT AFTER
WAVE PASSAGE...THUS MIXING HEIGHTS WILL LIKELY BE ONLY TO THE 750
MB LEVEL BENEATH AN INVERSION. SO WIND ADVISORY NOT REQUIRED OVER
LOWER ELEVATIONS.

RIDGE ALOFT WILL MOVE ACROSS SOUTHERN ROCKIES THURSDAY AND FRIDAY
WITH SOUTHWEST WINDS INCREASING SATURDAY AS ANOTHER DEVELOPING
TROUGH ADVANCES INTO THE WESTERN U.S. THIS PATTERN WILL PRODUCE WARM
DRY WEATHER ACROSS THE CWA. BUT THEREAFTER UNCERTAINTIES INCREASE.
WESTERN TROUGH WILL LIKELY CONTINUE TO AMPLIFY AS IT MOVES ACROSS
NEW MEXICO/WEST TEXAS SUNDAY CAUSING BREEZY TO WINDY CONDITIONS.
IN ADDITION AFTER TROUGH PASSES TO THE EAST A STRONG COLD FRONT
WILL MOVE SOUTHWARD TO MEXICAN BORDER LATER SUNDAY RESULTING IN
TEMPERATURES COOLING 10 TO 15 DEGREES ON MONDAY. HOWEVER MODELS
HAVE BEEN SHOWING MAJOR INCONSISTENCIES EACH RUN IN HANDLING THIS
FEATURE EARLY NEXT WEEK. LATEST GFS SHOWS TROUGH TRANSITIONING TO A
SLOW MOVING CUT OFF LOW OVER OKLAHOMA BY LATE MONDAY WHILE ECMWF
ACTUALLY RETROGRADES SYSTEM BACK INTO UTAH BY WEDNESDAY WHICH
SEEMS RATHER UNREALISTIC. FOR NOW WILL FORECAST DRY WEATHER LATER
PERIODS WITH TEMPERATURES STAYING MOSTLY BELOW NORMAL.

&&

.AVIATION...MOSTLY VFR CONDITIONS EXCEPT VERY ISOLATED AREAS OF
MVFR VISIBILITIES IN BLOWING DUST THIS AFTERNOON. MODERATE OR
GREATER TURBULENCE BELOW 10,000 FEET AGL...ESPECIALLY ALONG
EASTERN SLOPES OF AREA MOUNTAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 81  54  78  49  82 /   0   0   0   0   0
SIERRA BLANCA TX        78  45  76  46  75 /   0   0   0   0   0
LAS CRUCES              80  45  78  45  81 /   0   0   0   0   0
ALAMOGORDO              80  50  75  43  80 /   0   0   0   0   0
CLOUDCROFT              58  32  56  32  61 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   78  47  76  45  79 /   0   0   0   0   0
SILVER CITY             73  43  70  39  74 /   0   0   0   0   0
DEMING                  80  44  78  43  80 /   0   0   0   0   0
LORDSBURG               78  45  79  41  81 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON FOR
     NMZ025.

TX...NONE.
&&

05 ROGASH

Nearby

Wind Advisories in New Mexico, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.